Alert archive / Mississippi / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 41, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Mar 6, 2003, 11:15 PM CST for Lamar County, Mississippi. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 6, 2003, 11:15 PM CST (05:15 UTC)
- Expired
- Mar 6, 2003, 11:45 PM CST
- In force
- 30 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Lamar County, MS
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 5.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 932 m above ground
- 0-6 km bulk shear
- 80 kt
- 0-1 km storm-relative helicity
- 203 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KJAN 070515
SVRJAN
MSC073-070545-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1115 PM CST THU MAR 6 2003
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAMAR COUNTY IN SOUTHEAST MISSISSIPPI
* UNTIL 1145 PM CST
* AT 1115 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...19
MILES SOUTHWEST OF OLOH...OR ABOUT 11 MILES SOUTH OF
COLUMBIA...MOVING NORTHEAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL...
BE NEAR OLOH AT 1130 PM CST
BE NEAR WEST HATTIESBURG AT 1140 PM CST
LAT...LON 3110 8964 3132 8963 3143 8945 3136 8945
3133 8935 3126 8935
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 6, 10:28 PM CST, 47 minutes earlier.
Area forecast discussion, Mar 6, 10:28 PM CST, 47 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1028 PM CST THU MAR 6 2003 HAVE ISSUED AN UPDATE TO CLEAN UP THE DRIZZLE WORDING AND CLOUDS FOR THE NW ZONES. WILL ONLY MENTION POPS IN CURRENT LOCATIONS...SE...AS TSRA CONTINUE TO POUND THE REGION. A THIRD WAVE IS ALREADY UNDERWAY TO THE SW OF THE CURRENT CONVECTION. ALL OF THIS HAS BEEN DRIVEN BY SUBTLE WAVES NOTED ON THE WV IMAGERY. THIS THIRD ROUND LOOKS TO BE THE LAST ONE OF THE NIGHT. UPDATES ALREADY OUT. .JAN... AR...NONE. LA...NONE. MS...NONE. 36
Hazardous weather outlook, Mar 6, 6:14 PM CST, 5 hours 1 minute before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 071200- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 614 PM CST THU MAR 06 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... AN OLD FRONTAL BOUNDARY IN THE NORTHERN GULF IS PROVIDING A BOUNDARY ALOFT...AND THE NECESSARY INGREDIENTS FOR ELEVATED THUNDERSTORMS. THE THUNDERSTORMS WILL MAINLY OCCUR SOUTH OF A LINE FROM MONTICELLO TO BAY SPRINGS. STRONGER INSTABILITY WILL EXIST A BIT FARTHER SOUTH AND ALLOW FOR A FEW SEVERE THUNDERSTORMS...GENERALLY SOUTH OF A LINE FROM COLUMBIA TO LAUREL. THE MAIN CONCERN WITH ANY SEVERE STORMS WILL BE PEA TO NICKEL SIZED HAIL AND FREQUENT LIGHTNING. THESE THUNDERSTORMS SHOULD MOVE EAST OF THE AREA BETWEEN 8 AND 10 PM. ...FLOODING... TRAINING OF THUNDERSTORM CELLS...ACROSS MARION...LAMAR AND FORREST COUNTIES...WILL PRODUCE LOCALIZED HEAVY RAINFALL AND POSSIBLE FLASH FLOODING. THESE STORMS ARE PRODUCING RAINFALL RATES NEAR ONE INCH AN HOUR. THIS RAINFALL IS BEGINNING TO FALL OVER LOCATIONS THAT HAVE ALREADY SEEN 1 TO 2 INCHES OF RAIN. OVERALL...RAINFALL TOTALS MAY REACH 3 TO 4 INCHES THROUGH 8 PM. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Mar 6, 7:08 PM CST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CST THU MAR 06 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM CAMP SHELBY MS 0.75 INCH HAIL
03/06/03 FORREST REPORTED BY CAMP SHELBY
SECURITY.
0625 PM 1 N PURVIS MS 0.88 INCH HAIL
03/06/03 LAMAR REPORTED BY LAMAR COUNTY
EMA.Special weather statement, Mar 6, 8:09 PM CST, 3 hours 6 minutes before
MSZ052-056>058-064>066-072>074-070315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 809 PM CST THU MAR 6 2003 ...STRONG THUNDERSTORMS ARE AFFECTING SOUTHEAST MISSISSIPPI... AT 752 PM CST...NATIONAL WEATHER SERVICE RADAR INDICATED STRONG THUNDERSTORMS EMBEDDED IN A LARGE AREA OF RAIN COVERING SOUTHEAST MISSISSIPPI. THE STRONGEST STORM WAS NEAR THE CITY OF PURVIS. IT WILL AFFECT THE HATTIESBURG AND PETAL AREAS...AS WELL AS MOTORISTS ON INTERSTATE 59 THROUGH 9 PM. OTHER STRONG THUNDERSTORMS EXTENDED FROM THE WESTERN PARTS OF HATTIESBURG...SOUTHWEST TOWARD BAXTERVILLE AND SANDY HOOK. THE THUNDERSTORMS WERE MOVING TO THE NORTHEAST AT 50 MILES AN HOUR. ALL OF THE THUNDERSTORMS ARE CAPABLE OF PRODUCING DANGEROUS LIGHTNING AND HEAVY DOWNPOURS OF RAIN WITHIN A SHORT AMOUNT OF TIME. THE STRONGER THUNDERSTORMS COULD ALSO PRODUCE SOME HAIL. OTHER THUNDERSTORMS CONTINUE TO DEVELOP ACROSS COASTAL LOUISIANA AND MOVE NORTHEAST. IF THESE STORMS HOLD TOGETHER...THEY MAY AFFECT PARTS OF SOUTHEAST MISSISSIPPI LATER THIS EVENING. STAY TUNED FOR LATER DEVELOPMENTS BY LISTENING TO YOUR NOAA WEATHER RADIO...OR OTHER NEWS MEDIA OUTLETS FOR FURTHER UPDATES FROM YOUR NATIONAL WEATHER SERVICE IN JACKSON. 10
Local storm report, Mar 6, 8:13 PM CST, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
813 PM CST THU MAR 06 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM BLACKWATER MS 0.75 INCH HAIL
03/05/03 KEMPER REPORTED BY KEMPER COUNTY
EMA.Local storm report, Mar 6, 9:48 PM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
948 PM CST THU MAR 06 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0938 PM 2 N HATTIESBURG MS 0.88 INCH HAIL
03/06/03 FORREST REPORTED BY FORREST
COUNTY EMA.Local storm report, Mar 6, 10:01 PM CST, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1001 PM CST THU MAR 06 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0945 PM 1 N EASTABUCHIE MS 0.88 INCH HAIL
03/06/03 JONES REPORTED BY JONES COUNTY
SHERIFFS OFFICE.Local storm report, Mar 6, 10:19 PM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1019 PM CST THU MAR 06 2003
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0930 PM 4 NE OAK GROVE MS 0.75 INCH HAIL
03/06/03 LAMAR REPORTED BY LAMAR COUNTY
EMA.The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 6:09 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 31 min |
| Mar 6, 9:23 PM CST | Severe Thunderstorm Warning | JAN | Forrest, Lamar | 32 min |
| Mar 6, 9:40 PM CST | Severe Thunderstorm Warning | JAN | Jones | 45 min |
| Mar 6, 10:10 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 20 min |
| Mar 6, 11:05 PM CST | Severe Thunderstorm Warning | JAN | Marion | 20 min |
| Mar 6, 11:37 PM CST | Severe Thunderstorm Warning | JAN | Forrest | 23 min |
| Mar 6, 11:49 PM CST | Severe Thunderstorm Warning | JAN | Marion | 21 min |
| Mar 6, 11:58 PM CST | Severe Thunderstorm Warning | JAN | Lamar | 32 min |
| Mar 7, 12:27 AM CST | Severe Thunderstorm Warning | JAN | Forrest | 13 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.